Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 15, 2019, 12:03 AM EDT for Monroe County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2019, 12:03 AM EDT (04:03 UTC)
- Expired
- Apr 15, 2019, 12:30 AM EDT
- In force
- 27 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 447 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WWUS81 KPHI 150403
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1203 AM EDT MON APR 15 2019
PAZ054-055-150430-
Monroe-Carbon-
1203 AM EDT MON APR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
At 1203 AM EDT, a strong thunderstorm was located near Gouldsboro
State Park, or 9 miles northwest of Mount Pocono, moving northeast at
40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Mount Pocono, Tobyhanna, Pocono Pines, Pocono Raceway, Lake Harmony,
Skytop, Mountainhome, Canadensis, Blakeslee, Albrightsville,
Gouldsboro State Park, Arrowhead Lake, Stoddartsville, Paradise
Valley and Cresco.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4117 7515 4096 7573 4113 7568 4112 7565
4123 7554 4125 7513
TIME...MOT...LOC 0403Z 234DEG 35KT 4119 7551
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 14, 9:29 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 14, 9:29 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
929 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A strong cold front will cross the region tonight. High pressure
will slide across to our south on Tuesday. A warm front starts to
lift into our area Tuesday night and then stalls before lifting
northward late Thursday into Friday. A cold front will cross the
region late Friday into Saturday followed by a return to high
pressure for the end of the weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
***Enhanced severe weather threat overnight***
For the 9:30 update made some minor adjustments to the PoPs to
try to time out the line overnight. Otherwise no major changes
with this update.
Main story remains the severe weather threat overnight. As of 9
PM, the main QLCS extends from western NY all the way down to
GA. It looks like most high resolution models are on track with
the timing, mostly between 06 and 10 UTC/2 and 6 AM EDT.
Before the line and front get here, our region will remain in
the warm sector, with dew points in the 60s as moisture
continues to advect northward in the southerly flow. This
moisture has kept low clouds and mist locked in for much of the
area which has kept conditions a bit more stable than farther
S/W where destabilization is occuring. Consequently, we haven't
seen much thunder with the initial round of convection this
evening. I expect this trend to continue until the main QLCS
line, with more impressive lift along the front, arrives
overnight.
Despite the boundary layer stabilization, once we get that
stronger lift, severe weather parameters are some of the most
favorable seen for the mid Atlantic this time of year.
0-1/0-3/0-6 km shear values look to be 30/45/65 knots
respectively. This, coupled with ML CAPE values looking to be
500+ j/kg as convection enters our eastern PA zones. Not
terribly impressive on its own but plenty given the very strong
shear and dynamics along with L57 lapse rates that look to be in
the 6.0 to 6.5+ C/km range. Of additional concerns is 0-1 km
SRH values progged to be 300+ m2s2. What this all means is that
damaging winds look to be a big concern as this squall line
moves through with the SPC having placed an enhanced risk for
severe weather for a large portion of the CWA except the coast
and far northern NJ. In technical terms, a QLCS type event.
Damaging straight line winds are typically the biggest threat
with these types of events but given the parameter is place,
isolated tornadoes are possible. The other threat is heavy rain
leading to flooding, especially in areas that had heavy rain on
Friday. More information on this is in the hydrology section
below.
The only real good news is that the line will be progressive
and should be rapidly exiting by sunrise Monday. For further
details on what we expect tonight, a briefing is at
weather.gov/media/phi/current_briefing.pdf.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
As mentioned above, storms will be rapidly exiting in the early
morning with the passage of the strong cold front. However
effects may linger, especially any flooding that occurs.
Otherwise the main story for the remainder of the day will be
strong, gusty west winds in the wake of the cold front. In fact
winds will likely gust 40 to 50 mph by the afternoon and this
could result in additional damage to trees as well as hamper any
clean up efforts. Highs in the upper 50s to low 60s should
actually occur in the morning with temperatures falling through
the 50s by afternoon in the strong cold advection.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
An unsettled period of weather is set for midweek as we have a warm
front draped across the region. The warm front lifts into the area
on Tuesday but starts to stall, leaving it draped across the region.
The front is likely to wobble a bit north and south before it
finally starts to move northward on Thursday. A strong cold front
will then approach from the west and cross the region as we
head into the weekend.
Tuesday looks to be the driest day of the period as the front starts
to develop to our west. As the front starts to push east and into
our area, we may see some showers develop later in the day, mainly
over the northwestern areas, before starting to spread across much
of eastern Pennsylvania and northern and central New Jersey. Even as
we head through Wednesday, best chances for rain will exist north
and west of the I-95 corridor as the front remains nearly stationary
and multiple shortwaves track along the boundary. The airmass
appears to remain fairly stable so no thunderstorms are expected at
this time. Areas across Delmarva and southern New Jersey are
expected to remain mostly dry through Tuesday and Wednesday as high
pressure to our south should be strong enough to continue to
influence their weather.
The front finally lifts to the north later Thursday into Friday as
low pressure over the midwest starts to move to the east. This low
will track up through the Great Lakes region and then into eastern
Canada by late Friday. The associated cold front will start to move
into our area on Friday. Showers and thunderstorms will be possible
ahead of the fronts arrival on Friday night, and then will continue
with the frontal passage into Saturday. The front looks to be strong
as it arrives just after peak heating and conditions are expected to
be fairly unstable. A very tight gradient will exist on Friday so
expect rather gusty southerly winds to occur through the day.
The cold front exits offshore on Saturday morning but a secondary
cold front follows behind along with the deep upper low/trough. This
may result in more showers and thunderstorms through Saturday. We
may not clear out that quickly on Sunday as the upper low/trough
moves through the area and then moves offshore Sunday night into
Monday.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Overnight...Conditions are expected to lower to IFR once the
main line of thunderstorms arrives between 06 and 10Z. This line
could also result in winds briefly gusting 40-50+ knots as the
line moves through. Directly behind the line, expect conditions
to improve quickly and winds will begin to shift from S to SW
Monday...SHRA/TSRA taper off in the morning, then scattered
SHRA with isolated TSRA in the afternoon. Conditions otherwise
improve to VFR late Monday morning. SW winds 10-15 kt, become NW
15-25 kt with 30-40 kt gusts by midday through the afternoon.
Monday night...VFR conditions and gusty winds continue with
west to northwest winds gusting to 20-30 knots early,
diminishing overnight.
Outlook...
Tuesday...VFR conditions expected. Gusty west to northwest winds
around 10 knots with gusts around 20 knots possible.
Tuesday night...VFR conditions expected. Light winds around 5 knots
or less. Chance of showers, mainly at KABE and KRDG.
Wednesday...Mainly VFR conditions expected. However, showers develop
across eastern PA and into central and northern NJ, which may cause
conditions to become MVFR or lower at times. Light easterly winds.
Wednesday night...Mainly MVFR conditions expected as showers move
across the area. IFR or lower possible, especially at KABE and KRDG.
Southeast winds around 5 knots.
Thursday...Improving conditions from MVFR/IFR to VFR during the day.
Chance of showers, mainly at KRDG and KABE during the day, with
increasing chances at the other terminals later in the day/night.
Southeast winds around 5 to 10 knots.
Friday...Showers and thunderstorms expected, with MVFR or lower
conditions. South winds 10 to 20 knots with gusts up to 30 knots
possible. Higher gusts possible in thunderstorms.
&&
.MARINE...
Tonight...VSBY restrictions in rain and fog. Thunderstorms may
result in heavy rain and strong winds overnight. SCA conditions
develop this evening and continue through tonight.
Monday...Showers and thunderstorms end in the morning. There
may be a lull in SCA conditions in the morning, but gales
develop by the afternoon. A Gale Warning is now in effect for
all of Monday, but gales will probably not develop until Monday
afternoon.
Monday night...Gale Warning remains in effect into Monday
evening and overnight, before relaxing some late.
Outlook...
Tuesday...Small Craft Advisory conditions expected. Winds will start
to diminish on Tuesday morning, falling below advisory levels and
then remain below SCA through the rest of the day.
Tuesday night through Thursday...Sub-Small Craft Advisory conditions
expected. Winds and sea will increase later Thursday.
Thursday night through Friday...Small Craft Advisory conditions as
seas rise above 5 feet and winds gust around 25 to 30 knots. Gale
conditions are possible on Friday.
&&
.HYDROLOGY...
High resolution models continue to show two rounds. The initial
round this evening may just nudge into the same area that
received 1 to 2 inches of rain on Friday night. The fact that
this area is already saturated and may have two different rounds
of heavy rain overnight has increased our concern of the threat
flash flooding. Therefore, a flash flood watch has been issued
for far NW NJ, southern Poconos, Lehigh Valley, and Berks
County.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 6 AM EDT Monday for PAZ054-055-060>062.
NJ...Flash Flood Watch until 6 AM EDT Monday for NJZ001-007.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ430-431-
450>455.
Gale Warning from 6 AM Monday to 6 AM EDT Tuesday for ANZ430-
431-450>455.
&&
Synopsis...Meola
Near Term...Fitzsimmons/Johnson
Short Term...Fitzsimmons
Long Term...Meola
Aviation...Fitzsimmons/Johnson/Meola
Marine...Fitzsimmons/Meola
Hydrology...Hazardous weather outlook, Apr 14, 5:22 PM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 522 PM EDT Sun Apr 14 2019 NJZ001-007-PAZ054-055-060>062-152130- Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton- 522 PM EDT Sun Apr 14 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms will move across the area later tonight into early Monday morning. The main threat will be damaging winds. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ070-071- 101>106-152130- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 522 PM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Showers and thunderstorms will move across the area later tonight into early Monday morning. The main threat will be damaging winds and heavy rainfall which could lead to areas of urban and poor drainage flooding. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-152130- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 522 PM EDT Sun Apr 14 2019 ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Thunderstorms late tonight into early Monday morning may produce wind gusts above 34 kt. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Apr 14, 7:32 PM EDT, 4 hours 31 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 732 PM EDT Sun Apr 14 2019 PAZ060-150245- Berks- Including the city of Reading 732 PM EDT Sun Apr 14 2019 ...STRONG THUNDERSTORMS MAY AFFECT BERKS COUNTY BETWEEN 8 AND 10 PM EDT... At 730 PM EDT...National Weather Service Doppler radar indicated a cluster of thunderstorms over northeastern York County and western Lancaster County moving northeast at around 35 MPH. Some of these thunderstorms could be strong as they move into Berks County later this evening, with wind gusts up to 50 MPH possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms could intensify under the right conditions, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service.
Special weather statement, Apr 15, 12:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1203 AM EDT MON APR 15 2019
PAZ054-055-150430-
Monroe-Carbon-
1203 AM EDT MON APR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
At 1203 AM EDT, a strong thunderstorm was located near Gouldsboro
State Park, or 9 miles northwest of Mount Pocono, moving northeast at
40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Mount Pocono, Tobyhanna, Pocono Pines, Pocono Raceway, Lake Harmony,
Skytop, Mountainhome, Canadensis, Blakeslee, Albrightsville,
Gouldsboro State Park, Arrowhead Lake, Stoddartsville, Paradise
Valley and Cresco.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4117 7515 4096 7573 4113 7568 4112 7565
4123 7554 4125 7513
TIME...MOT...LOC 0403Z 234DEG 35KT 4119 7551
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:31 AM EDT | Marine Dense Fog Advisory | PHI | 5 hr | |
| Apr 15, 2:34 AM EDT | Special Weather Statement | PHI | Warren | 41 min |
| Apr 15, 2:46 AM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 44 min |
| Apr 15, 2:47 AM EDT | Special Marine Warning | PHI | 58 min | |
| Apr 15, 3:00 AM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Apr 15, 3:03 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 20 min |
| Apr 15, 3:07 AM EDT | Severe Thunderstorm Warning | PHI | Camden, Cumberland, Gloucester, Salem | 38 min |
| Apr 15, 3:08 AM EDT | Special Marine Warning | PHI | 67 min | |
| Apr 15, 3:11 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex, Warren | 49 min |
| Apr 15, 3:19 AM EDT | Tornado Warning | PHI | Burlington, Camden, Gloucester, Salem | 26 min |
| Apr 15, 3:19 AM EDT | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 18 hr |
| Apr 15, 3:27 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Morris, Somerset | 32 min |
| Apr 15, 3:39 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 2 more | 37 min |
| Apr 15, 3:41 AM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more | 64 min |
| Apr 15, 3:42 AM EDT | Special Marine Warning | PHI | 63 min | |
| Apr 15, 3:57 AM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 13 min |
| Apr 15, 3:59 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 7 more | 4 hr |
| Apr 15, 4:16 AM EDT | Special Marine Warning | PHI | 59 min | |
| Apr 15, 4:40 AM EDT | Special Marine Warning | PHI | 65 min | |
| Apr 15, 4:47 AM EDT | Special Weather Statement | PHI | Atlantic | 28 min |
| Apr 15, 5:07 AM EDT | Special Marine Warning | PHI | 53 min | |
| Apr 15, 5:30 AM EDT | Coastal Flood Statement | PHI | Ocean | 7 hr |
| Apr 15, 6:59 AM EDT | Areal Flood Warning | PHI | Hunterdon | 4 hr |
| Apr 14, 9:19 PM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
| Apr 15, 1:10 AM EDT | Special Weather Statement | PHI | Schuylkill | 50 min |
| Apr 15, 1:26 AM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 4 hr |
| Apr 15, 1:28 AM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 47 min |
| Apr 15, 1:43 AM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Apr 15, 1:58 AM EDT | Special Weather Statement | PHI | Berks, Carbon, Monroe | 47 min |
| Apr 15, 2:21 AM EDT | Areal Flood Advisory | PHI | Lehigh, Northampton | 4 hr |
| Apr 15, 2:28 AM EDT | Special Weather Statement | PHI | Chester | 32 min |
| Apr 15, 3:21 AM EDT | Tornado Warning | PHI | Kent | 24 min |
| Apr 15, 3:28 AM EDT | Severe Thunderstorm Warning | PHI | Sussex | 47 min |
| Apr 15, 3:31 AM EDT | Tornado Warning | PHI | Sussex | 29 min |
| Apr 15, 3:36 AM EDT | Tornado Warning | PHI | Kent, Sussex | 24 min |
| Apr 15, 4:19 AM EDT | Special Weather Statement | PHI | Sussex | 26 min |
| Apr 15, 2:15 AM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent | 45 min |
| Apr 15, 2:25 AM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 50 min |
| Apr 15, 2:43 AM EDT | Tornado Warning | PHI | Caroline, Kent, Queen Anne's | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.